Alert archive / Florida / Gale Warnings in 2020
Gale Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Dec 23, 2020, 2:31 PM EST. It took effect at Dec 24, 2020, 7:00 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 2:31 PM EST (19:31 UTC)
- In effect from
- Dec 24, 2020, 7:00 AM EST
- Expired
- Dec 25, 2020, 7:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
868 WHUS72 KTAE 231931 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 231 PM EST Wed Dec 23 2020 GMZ730-750-752-755-765-770-772-775-240730- /O.CON.KTAE.SC.Y.0051.201224T0300Z-201224T1200Z/ /O.UPG.KTAE.GL.A.0002.201224T1200Z-201225T1200Z/ /O.NEW.KTAE.GL.W.0005.201224T1200Z-201225T1200Z/ /O.CON.KTAE.SC.Y.0052.201225T1200Z-201226T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 231 PM EST Wed Dec 23 2020 /131 PM CST Wed Dec 23 2020/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 7 AM EST /6 AM CST/ THURSDAY... ...GALE WARNING IN EFFECT FROM 7 AM EST /6 AM CST/ THURSDAY TO 7 AM EST /6 AM CST/ FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ FRIDAY TO 1 AM EST /MIDNIGHT CST/ SATURDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. For the first Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt expected. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...For the Gale Warning, from 7 AM EST /6 AM CST/ Thursday to 7 AM EST /6 AM CST/ Friday. For the Small Craft Advisory, from 10 PM EST /9 PM CST/ this evening to 7 AM EST /6 AM CST/ Thursday. For the Small Craft Advisory, from 7 AM EST /6 AM CST/ Friday to 1 AM EST /midnight CST/ Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
607 WHUS72 KTAE 240226 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 926 PM EST Wed Dec 23 2020 GMZ730-750-752-755-765-770-772-775-241000- /O.CON.KTAE.SC.Y.0051.201224T0300Z-201224T1200Z/ /O.CON.KTAE.GL.W.0005.201224T1200Z-201225T1200Z/ /O.CON.KTAE.SC.Y.0052.201225T1200Z-201226T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 926 PM EST Wed Dec 23 2020 /826 PM CST Wed Dec 23 2020/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THURSDAY TO 7 AM EST /6 AM CST/ FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ FRIDAY TO 1 AM EST /MIDNIGHT CST/ SATURDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. For the first Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt expected. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...For the Gale Warning, from 7 AM EST /6 AM CST/ Thursday to 7 AM EST /6 AM CST/ Friday. For the first Small Craft Advisory, until 7 AM EST /6 AM CST/ Thursday. For the second Small Craft Advisory, from 7 AM EST /6 AM CST/ Friday to 1 AM EST /midnight CST/ Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
121 WHUS72 KTAE 240841 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 341 AM EST Thu Dec 24 2020 GMZ730-750-752-755-765-770-772-775-241530- /O.CON.KTAE.SC.Y.0051.000000T0000Z-201224T1200Z/ /O.CON.KTAE.GL.W.0005.201224T1200Z-201225T1200Z/ /O.CON.KTAE.SC.Y.0052.201225T1200Z-201226T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 341 AM EST Thu Dec 24 2020 /241 AM CST Thu Dec 24 2020/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 AM EST /6 AM CST/ FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ FRIDAY TO 1 AM EST /MIDNIGHT CST/ SATURDAY... * WHAT...For the Gale Warning, west winds 25 to 30 kt with gusts up to 45 kt and seas 6 to 11 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...For the Gale Warning, from 7 AM EST /6 AM CST/ Thursday to 7 AM EST /6 AM CST/ Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
587 WHUS72 KTAE 242350 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 650 PM EST Thu Dec 24 2020 GMZ730-750-752-755-765-770-772-775-251000- /O.CON.KTAE.GL.W.0005.000000T0000Z-201225T1200Z/ /O.CON.KTAE.SC.Y.0052.201225T1200Z-201226T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 650 PM EST Thu Dec 24 2020 /550 PM CST Thu Dec 24 2020/ ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ FRIDAY TO 1 AM EST /MIDNIGHT CST/ SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...For the Gale Warning, until 7 AM EST /6 AM CST/ Friday. For the Small Craft Advisory, from 7 AM EST /6 AM CST/ Friday to 1 AM EST /midnight CST/ Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
920 WHUS72 KTAE 250850 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 350 AM EST Fri Dec 25 2020 GMZ730-750-752-755-765-770-772-775-251530- /O.CON.KTAE.GL.W.0005.000000T0000Z-201225T1200Z/ /O.CON.KTAE.SC.Y.0052.201225T1200Z-201226T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 350 AM EST Fri Dec 25 2020 /250 AM CST Fri Dec 25 2020/ ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 1 AM EST /MIDNIGHT CST/ SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...For the Gale Warning, until 7 AM EST /6 AM CST/ Friday. For the Small Craft Advisory, from 7 AM EST /6 AM CST/ Friday to 1 AM EST /midnight CST/ Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Dec 23, 1:03 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 23, 1:03 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
103 PM EST Wed Dec 23 2020
.AVIATION...
[Through 18Z Thursday]
Mostly clear skies and SE winds around 10 kts will make for VFR
conds today. A strong cold front arrives late tonight, bringing a
line of SHRA to DHN/ECP between 3-6Z and breezier SE winds. Rain
chances and winds increase around sunrise at those terminals, with
the worst flight conds between 12-16Z - MVFR cigs/vsbys, TSRA,
and SW winds 20-25 kts (gusts up to 40 kts). Similar restrictions
are expected at ABY/TLH between 15-18Z. A PROB30 for gusty SW
winds and TSRA was added at VLD at the end of the TAF.
&&
.PREV DISCUSSION [918 AM EST]...
.NEAR TERM [Through Tonight]...
In the upper levels, a deep trough will move into the Lower
Mississippi Valley tonight. At the surface, high pressure will be
over the Southeast today. A cold front will approach the region
tonight. Showers and thunderstorms will develop after midnight well
ahead of the front. The threat for severe thunderstorms will begin
Thursday morning, at the very end and beyond this time frame. The
best chance for rain tonight will be west of the
Apalachicola/Chattahoochee Rivers. Highs today will be in the mid to
upper 60s. Lows will be in the 50s as clouds move into the region
tonight.
.SHORT TERM [Thursday Through Friday]...
As the cold front continues to make its way through our region, we
can expect showers and potential thunderstorms to begin to wind down
from west to east as we progress into the evening hours on Thursday.
SPC currently has our entire region under a marginal risk for Day 2.
The update between the 12/23 00Z and 06Z HRRR is showing a signal of
a push further north into SE Alabama and SW Georgia of surface-based
CAPE of up to 1000 J/kg. As this tongue of instability brushes
across our CWA ahead of the main cold front, coupled with dew
points in the low to mid 60s and decent wind shear (SFC - 1KM SRH
> 300 m^2/s^2), a few brief tornadoes are possible. Dry and breezy
conditions are expected behind the front through Friday morning.
Clearing of the cloud deck is expected throughout the short term,
with clear skies by the evening. Overnight lows in the upper
20s/low 30s should be expected after frontal passage on Friday
morning. Daytime highs on Thursday (pre-front) will be in the 60s
while highs on Friday will struggle to reach the mid and upper 40s
across the region (post-front).
.LONG TERM [Friday Night Through Wednesday]...
In the wake of an intense frontal system, Saturday morning is
setting up to become one of the coldest mornings seen in a while
with low temps in the mid to upper 20s across the region. With high
pressure dominating after frontal passage, expect clear and dry days
for much of the long term. A gradual warm up after Saturday through
the end of the long term is expected before a new frontal system
approaches the region around New Years Eve. Overnight lows will go
from the mid 20s to the upper 40s, and daytime highs will go from
the upper 40s to the mid 60s throughout the forecast period.
.MARINE...
Conditions will begin to deteriorate Wednesday night with the
approach of a strong low pressure system. Winds will reach advisory
levels and continue through Saturday morning. A Gale force watch is
in effect Thursday through Friday with gusts around 35-40 knots
possible Thursday and Thursday night. This will lead to wave heights
increasing to 10 to 12 feet offshore and 5 to 7 feet near the coast.
Operators of small craft are urged to remain in port from Wednesday
night through Friday night.
Along the Florida panhandle coast, a high surf advisory may be
needed during the day Thursday for 6 feet surf heights as wave and
surf heights increase in response to strong southwesterly winds
ahead of the front and strong westerly to northwesterly winds behind
the front.
.FIRE WEATHER...
A wetting rain is likely late tonight through tomorrow as a cold
front moves through. High dispersions are likely on Thursday as
winds increase behind the cold front.
.HYDROLOGY...
Rainfall amounts through day 7 remain generally in the 1-2 inch
range. Although the upcoming cold front is expected to be strong,
it's not expected to linger in our area, thus we are not expecting
any flooding concerns through the forecast period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 69 31 48 27 / 10 80 10 0 0
Panama City 56 70 35 50 30 / 40 70 10 0 0
Dothan 51 64 28 43 25 / 60 80 10 0 0
Albany 51 65 28 43 25 / 30 90 10 0 0
Valdosta 51 72 30 46 25 / 0 90 20 0 0
Cross City 53 74 33 51 27 / 0 80 30 0 0
Apalachicola 58 70 35 51 30 / 20 80 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Gale Watch from Thursday morning through Friday morning for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory from 10 PM EST /9 PM CST/ this evening to 7
AM EST /6 AM CST/ Thursday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River FL out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
Small Craft Advisory from 7 AM EST /6 AM CST/ Friday to 1 AM EST
/midnight CST/ Saturday for Apalachee Bay or Coastal Waters
From Keaton Beach to Ochlockonee River FL out to 20 Nm-
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...McD
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...IG3
MARINE...Oliver
FIRE WEATHER...McD
HYDROLOGY...OliverThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:39 AM EST | Gale Watch | TAE | 11 hr | |
| Dec 23, 3:39 AM EST | Small Craft Advisory | TAE | 27 hr | |
| Dec 23, 3:39 AM EST | Small Craft Advisory | TAE | 69 hr | |
| Dec 23, 4:35 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 66 hr |
| Dec 23, 2:33 PM EST | High Surf Advisory | TAE | Bay, Franklin, Gulf, Walton | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.